Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 12, NWS Riverton, WY

June 23, 2011Fremont County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 23, 2011, 8:13 PM MDT for Fremont County, Wyoming. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2011, 8:13 PM MDT (02:13 UTC)
Expired
Jun 23, 2011, 9:15 PM MDT
In force
62 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Fremont County, WY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 2.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
207 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
2783 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WUUS55 KRIW 240213
SVRRIW
WYC013-240315-
/O.NEW.KRIW.SV.W.0012.110624T0213Z-110624T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
813 PM MDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...

* UNTIL 915 PM MDT

* AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR GAS HILLS RD MILE
  MARKER 10...OR 11 MILES SOUTHEAST OF RIVERTON...AND MOVING EAST AT
  55 MPH.

  AT 803 PM MDT A 68 MPH WIND GUST WAS REPORTED AT RIVERTON AIRPORT  
  WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GAS HILLS RD MILE MARKER 20 AROUND 825 PM MDT.
  GAS HILLS RD MILE MARKER 30 AROUND 835 PM MDT.
  CASTLE GARDENS AROUND 845 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4244 10839 4271 10859 4286 10875 4332 10815
      4299 10749 4297 10750
TIME...MOT...LOC 0213Z 284DEG 46KT 4297 10821
WIND...HAIL 70MPH <.75IN

$$

ALLEN
1 follow-up statement
922 
WWUS55 KRIW 240306
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
906 PM MDT THU JUN 23 2011

WYC013-240316-
/O.EXP.KRIW.SV.W.0012.000000T0000Z-110624T0315Z/
FREMONT WY-
906 PM MDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FREMONT COUNTY WILL
EXPIRE AT 915 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4244 10839 4271 10859 4286 10875 4332 10815
      4299 10749 4297 10750
TIME...MOT...LOC 0306Z 284DEG 46KT 4280 10731

$$

ALLEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:54 PM MDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 23, 2:54 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
254 PM MDT THU JUN 23 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

CONVECTION THIS MORNING AND EARLY AFTERNOON WAS SIGNIFICANTLY
ABOVE WHAT WAS PREVIOUSLY EXPECTED OR GENERATED IN THE MODELS.
GOOD UPPER DIVERGENCE FROM A 6O KT JET TO THE SOUTH HAS BEEN THE
MAIN DRIVING FORCE ACROSS LINCOLN...SUBLETTE...FREMONT AND NATRONA
COUNTIES. HEATING TO THE NORTH HAS NOW DRIVEN CONVECTION OVER
TETON AND PARK COUNTIES AND SHOULD SPREAD ACROSS THE BIG HORN
BASIN...BIGHORN MOUNTAINS AND JOHNSON COUNTIES THROUGH THIS EVENING.
EXPECT CONVECTION TO BE MORE WIDESPREAD ON FRIDAY AS WELL.
SATURDAY SHOULD SEE MORE THAN THE MODELS ARE PRODUCING AS WELL AND
HAVE INCREASED PRECIPITATION PROBABILITIES...ESPECIALLY IN THE
MOUNTAINS AND NORTH. TEMPERATURES WERE COOLER UNDER THE AREA OF
WIDESPREAD SHOWER AND EMBEDDED THUNDERSTORM ACTIVITY FROM WEST
CENTRAL THROUGH EAST CENTRAL. THE AREAS NORTH AND SOUTH WARMED
PRETTY MUCH AS EXPECTED. EXPECT DAYTIME CONVECTION FRIDAY AND
SATURDAY WILL HAVE COOLING IMPACT AS WELL BUT THE LOCATION IS HARD
TO DETERMINE AT THIS TIME. TEMPERATURE IMPACT ON SNOW MELT IS
ADDRESSED BELOW IN THE HYDROLOGY SECTION.

.LONG TERM...SUNDAY THROUGH THURSDAY

SEASONABLY COOL AND UNSETTLED CONDITIONS WILL LINGER OVER THE
NORTH THROUGH SUNDAY WHILE WARM AND DRY CONDITIONS PREVAIL OVER
THE SOUTH. ABOVE NORMAL TEMPERATURES EXPECTED TUESDAY THROUGH
THURSDAY. SLIGHT CHANCES OF LATE DAY THUNDERSTORMS WILL CONTINUE
OVER NORTHERN WYOMING THROUGH THIS PERIOD.

MEDIUM RANGE GLOBAL MODELS SHOWING LESS SPREAD THROUGH THIS PERIOD
THAN PREVIOUS RUNS.  AGREEMENT IN THE INITIAL PERIOD IN DRIFTING
TAIL END OF TROUGH ACROSS THE NORTHERN ROCKIES INTO THE NORTHERN
PLAINS SUNDAY WITH ASSOCIATED FRONTAL BOUNDARY PUSHING SOUTH INTO
NORTH CENTRAL AND EASTERN WYOMING.  BEST MOISTURE AND INSTABILITY
WILL BE ALONG AND EAST OF THIS BOUNDARY WITH A DRIER WESTERLY FLOW
ACROSS THE WEST AND SOUTH.  AN UPPER RIDGE TRANSLATES THE NORTHERN
ROCKIES ON MONDAY AS UPSTREAM TROUGH SHARPENS ALONG 130W.
UNSEASONABLY WARM SW FLOW DEVELOPS TUESDAY AND WEDNESDAY BETWEEN
THIS TROUGH AND STRENGTHENING RIDGE OF HIGH PRESSURE OVER THE
SOUTHERN U.S.  BOTH GFS AND ECMWF BRING SHORTWAVE IN SW FLOW ACROSS
AREA TUESDAY NIGHT AND WEDNESDAY WITH GFS MUCH STRONGER WITH THIS
FEATURE.  FORECAST WEIGHTED TOWARD ECMWF WITH THIS ENERGY DAMPENING
OUT MORE INTO STRONG EXPANDING RIDGE.  ECMWF CONTINUES TO EXPAND HOT
RIDGE ACROSS THE ROCKIES AND CENTRAL U.S. THROUGH THURSDAY WHILE GFS
LOWER WITH HEIGHTS ACROSS NE PACIFIC AND NW U.S.  FORECAST CONTINUES
TO SIDE WITH ECMWF...ON WARMER SIDE OF GUIDANCE TEMPERATURES AND
SLIGHT CHANCES OF LATE DAY THUNDERSTORMS CONFINED TO THE NORTH.

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH THE EVENING ACROSS THE
NORTHERN HALF OF THE FORECAST AREA.  THESE SHOWERS AND THUNDERSTORMS
WILL BRING PERIODS OF MVFR CIGS AND MOUNTAIN OBSCURATIONS.  STRONGER
STORMS ARE POSSIBLE OVER THE NORTHERN THIRD OF THE STATE THROUGH
06Z.  VFR CONDITIONS CAN BE EXPECTED AFTER 06Z WITH SHOWERS
REDEVELOPING BY 14Z OVER WESTERN WYOMING.  THUNDERSTORMS WILL
DEVELOP AFTER 18Z FOR THE BIG HORN BASIN AND JOHNSON AND NATRONA
COUNTIES.  SOME OF THESE STORMS WILL BE STRONG WITH GUSTY WINDS AND
HAIL.  AIRPORTS AFFECTED FRIDAY INCLUDE
KCOD...KWRL...KGEY...KBYG...AND KCPR.

&&

.HYDROLOGY...

THE WIND RIVER FROM DUBOIS TO RIVERTON CONTINUES TO RISE TO NEAR
FLOOD STAGE. A FLOOD WATCH HAS BEEN ISSUED. THE GREEN RIVER FROM
WARREN BRIDGE TO FONTENELLE CONTINUES TO RISE AND IS EXPECTED TO BE
NEAR FLOOD STAGE BY TUESDAY. THE FORKS OF THE SHOSHONE CONTINUE TO
RISE AS WELL.  SMALL CREEKS AND HEADWATER STREAMS THAT ARE
ALREADY FLOWING AT MODERATE TO HIGH LEVELS ARE EXPECTED TO RUN
ABOVE BANKFULL FRIDAY THROUGH SUNDAY.

WARMER MOUNTAIN TEMPERATURES TODAY WILL INCREASE SNOWMELT BELOW
10000 FEET. RUN OFF HAS BEEN BETWEEN 1.5 AND 2 INCHES FROM THIS
SNOW PACK AND IS EXPECTED TO CONTINUE AROUND THIS RATE. SCATTERED
THUNDERSTORMS ARE EXPECTED MAINLY ACROSS NORTHERN WYOMING THIS
EVENING HOWEVER THESE STORMS WILL MOVE FAIRLY QUICKLY. ON
FRIDAY...COOLER TEMPERATURES WILL PREVAIL ACROSS NORTHERN WYOMING
WHILE TEMPERATURES WILL REMAIN WARM ACROSS THE SOUTH. THE BEST
POTENTIAL FOR SIGNIFICANT RAIN PRODUCING THUNDERSTORMS WILL BE
ACROSS NATRONA AND JOHNSON COUNTIES FRIDAY AFTERNOON AND EVENING.
SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BE MORE ISOLATED
OVER THE WEEKEND WITH NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES
ACROSS THE NORTHERN BASINS AND NEAR OR ABOVE NORMAL TEMPERATURES
ACROSS THE SOUTH.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM MIDNIGHT MDT TONIGHT THROUGH LATE SATURDAY
NIGHT WYZ016-017.

&&

SHORT TERM...C.BAKER
LONG TERM...AEM
AVIATION...BERC
FIRE WEATHER...TEAM RIVERTON
HYDROLOGY...C.BAKER
Hazardous weather outlook, Jun 23, 3:30 PM MDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT THU JUN 23 2011

WYZ001>020-022>030-241104-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
330 PM MDT THU JUN 23 2011

...FLOOD WATCH FOR THE WIND RIVER TONIGHT THROUGH SATURDAY
NIGHT...

...FLOOD WARNING FOR THE WIND RIVER NEAR DUBOIS THROUGH NOON
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND CENTRAL
WYOMING TODAY AND TONIGHT.  A FEW OF THE STORMS COULD BECOME QUITE
STRONG...PRODUCING GUSTY WINDS IN EXCESS OF 45 MPH...
FREQUENT LIGHTNING...SMALL HAIL AND BRIEF VERY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

FRIDAY...ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE BIG
HORN BASIN...JOHNSON AND NATRONA COUNTIES...LESS INTENSE STORMS ARE
POSSIBLE ELSEWHERE.

EXCESSIVE SNOWMELT DUE TO WARM TEMPERATURES WILL CAUSE A RISE IN
RIVER LEVEL ON THE WIND RIVER FROM DUBOIS THROUGH RIVERTON.
FLOODING IS LIKELY THIS WEEKEND IN LOW LYING AREAS ADJACENT TO THE
WIND RIVER.

SATURDAY THROUGH TUESDAY...ISOLATED TO SCATTERED THUNDERSTORMS
ACROSS NORTHERN WYOMING.

CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT AS RECORD
MOUNTAIN SNOWPACK BEGINS TO MELT MORE RAPIDLY WITH THE EXPECTED
WARM-UP INTO THE WEEKEND. SOME LOCATIONS COULD DEVELOP OR CONTINUE TO
EXPERIENCE MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER AND FLOODING.
THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 23, 7:20 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
720 PM MDT THU JUN 23 2011

WYZ003-004-006-240400-
CODY FOOTHILLS-NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
720 PM MDT THU JUN 23 2011

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE GUSTY
OUTFLOW WINDS OF 40 TO 50 MPH ACROSS THE BIG HORN BASIN THROUGH THIS
EVENING. MOST OF THE SHOWERS AND STORMS WILL ONLY PRODUCE LIGHT
RAINFALL. IF YOU ARE PLANNING TO BE OUTDOORS THIS EVENING BE
PREPARED FOR GUSTY WIND THROUGH 10 PM.
Special weather statement, Jun 23, 7:21 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
721 PM MDT THU JUN 23 2011

WYZ002-003-005>007-015>017-240200-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-OWL CREEK AND BRIDGER
MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN
WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS
EAST WY-
721 PM MDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHAKIE...HOT SPRINGS...
EXTREME SOUTHERN PARK AND NORTHERN FREMONT COUNTIES UNTIL 800 PM
MDT...

AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DOUBLE CABIN
CAMPGROUND TO 6 MILES NORTHEAST OF U.S. HWY 287/26 MILE MARKER 80 TO
U.S. HWY 287/26 MILE MARKER 90 TO 12 MILES SOUTHWEST OF BULL LAKE...
AND MOVING EAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
U.S. HWY 26 MILE MARKER 100 AND WASHAKIE NEEDLES AROUND 725 PM MDT.
PILOT BUTTE RESERVOIR...PAVILLION AND MORTON AROUND 730 PM MDT.
GRASS CREEK RD...STATE HWY 134 MILE MARKER 20...STATE HWY 132...OCEAN
LAKE...ANCHOR DAM AND KINNEAR AROUND 735 PM MDT.
OWL CREEK RD AROUND 740 PM MDT.
GRASS CREEK AND MISSOURI FLAT RD AROUND 745 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. A FLOOD WARNING IS IN EFFECT FOR
PORTIONS OF THE ADVISED AREA AROUND DUBOIS...A FLOOD WATCH IS IN
EFFECT FOR THE REST OF THE AREA...FLOODING MAY BEGIN OR WORSEN
SUDDENLY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. DO NOT
ENTER FLOOD WATERS UNDER ANY CIRCUMSTANCE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4404 10814 4358 10772 4344 10768 4318 10779
      4302 10927 4322 10929 4336 10963 4384 10973
TIME...MOT...LOC 0117Z 261DEG 70KT 4382 10945 4344 10909
          4330 10904 4312 10913

ALLEN
Special weather statement, Jun 23, 7:23 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
723 PM MDT THU JUN 23 2011

WYZ024-027-240200-
SALT RIVER AND WYOMING RANGES WY-SOUTH LINCOLN COUNTY WY-
723 PM MDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 800
PM MDT...

AT 721 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM ABOUT 7
MILES EAST OF MONTPELIER IDAHO MOVING EAST AT 30 MPH. THIS STORM HAS
PRODUCED A FUNNEL CLOUD AND LARGE HAIL. A WARNING MAY BE ISSUED VERY
SOON FOR THIS STORM AS IT APPROACHES THE LINCOLN COUNTY LINE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4224 11105 4242 11106 4247 11061 4218 11060
      4219 11106 4224 11106
TIME...MOT...LOC 0121Z 267DEG 27KT 4232 11115

JONES
Special weather statement, Jun 23, 7:44 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
744 PM MDT THU JUN 23 2011

WYZ015-017-018-240230-
LANDER FOOTHILLS WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-
744 PM MDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 830
PM MDT...

AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORM OUTFLOW ALONG A LINE EXTENDING FROM 11 MILES
NORTH OF STATE HWY 134 MILE MARKER 10 TO OCEAN LAKE TO 10 MILES WEST
OF FORT WASHAKIE...AND MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED.

THESE STRONG WINDS WILL BE NEAR...
STATE HWY 134 MILE MARKER 10 AND FORT WASHAKIE AROUND 755 PM MDT.
HWY JCT 287 AND 132 AND ETHETE AROUND 810 PM MDT.
U.S. HWY 26 MILE MARKER 120 AROUND 815 PM MDT.
U.S. HWY 20/26 MILE MARKER 100 AND SHOSHONI AROUND 820 PM MDT.
HIDDEN VALLEY AROUND 825 PM MDT.
U.S. HWY 26 MILE MARKER 110...U.S. HWY 26 MILE MARKER 130...
RIVERTON...FREMONT COUNTY FAIRGROUNDS...U.S. HWY 20/26 MILE MARKER 90
AND ARAPAHOE AROUND 830 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4319 10777 4300 10784 4283 10853 4297 10922
      4318 10866 4344 10854
TIME...MOT...LOC 0144Z 264DEG 29KT 4336 10845 4319 10853
          4298 10910

ALLEN
Special weather statement, Jun 23, 7:59 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
759 PM MDT THU JUN 23 2011

WYZ005>007-017-240245-
OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN
WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY-
759 PM MDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHAKIE...EASTERN HOT
SPRINGS AND NORTHERN FREMONT COUNTIES UNTIL 845 PM MDT...

AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF HWY
JCT 170 AND 120 TO 7 MILES SOUTH OF HWY JCT 170 AND 120 TO 16 MILES
NORTH OF STATE HWY 134 MILE MARKER 20...AND MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
KIRBY...WINCHESTER...HOT SPRINGS COUNTY FAIRGROUNDS...THERMOPOLIS
AND LUCERNE AROUND 810 PM MDT.
U.S. HWY 20/789 MILE MARKER 120 AROUND 825 PM MDT.
STATE HWY 172 MILE MARKER 10 AROUND 830 PM MDT.
BLACK MOUNTAIN RD AND BUFFALO CREEK RD AROUND 845 PM MDT.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4387 10762 4360 10765 4343 10787 4346 10867
      4360 10846 4387 10844
TIME...MOT...LOC 0158Z 270DEG 30KT 4378 10832 4360 10834
          4345 10851
Special weather statement, Jun 23, 8:03 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
803 PM MDT THU JUN 23 2011

WYZ007-009-017-020-240245-
BIGHORN MOUNTAINS SOUTHEAST WY-NATRONA COUNTY LOWER ELEVATIONS WY-OWL
CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
803 PM MDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NATRONA AND EASTERN
FREMONT COUNTIES UNTIL 845 PM MDT...

AT 759 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONETA MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH...PEA SIZED HAIL...BRIEF HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING ARE ALL EXPECTED WITH THIS STORM

THIS STORM WILL BE NEAR...
U.S. HWY 20/26 MILE MARKER 70 AROUND 815 PM MDT.
HILAND AND U.S. HWY 20/26 MILE MARKER 60 AROUND 830 PM MDT.
ARMINTO AROUND 840 PM MDT.

MOTORISTS ON U.S. HIGHWAY 20/26 BETWEEN MONETA AND WALTMAN SHOULD
PREPARE FOR REDUCED VISIBILITIES AND PONDING OF WATER ON THE ROAD.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4340 10714 4297 10707 4298 10788 4327 10789
TIME...MOT...LOC 0201Z 255DEG 32KT 4312 10770

JONES

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:22 PM MDTSpecial Weather StatementRIWFremont38 min
Jun 23, 6:46 PM MDTSpecial Weather StatementRIW44 min
Jun 23, 7:21 PM MDTSpecial Weather StatementRIWHot Springs39 min
Jun 23, 7:23 PM MDTSpecial Weather StatementRIWLincoln37 min
Jun 23, 7:26 PM MDTSevere Thunderstorm WarningRIWLincoln32 min
Jun 23, 7:44 PM MDTSpecial Weather StatementRIWFremont46 min
Jun 23, 7:59 PM MDTSpecial Weather StatementRIWHot Springs46 min
Jun 23, 8:03 PM MDTSpecial Weather StatementRIW42 min
Jun 23, 8:21 PM MDTSevere Thunderstorm WarningRIWFremont, Natrona54 min
Jun 23, 8:24 PM MDTSevere Thunderstorm WarningRIWFremont33 min
Jun 23, 8:37 PM MDTSpecial Weather StatementRIWNatrona38 min
Jun 23, 8:53 PM MDTSpecial Weather StatementRIW37 min
Jun 23, 9:19 PM MDTSpecial Weather StatementRIWNatrona41 min
Jun 24, 10:09 AM MDTSpecial Weather StatementRIW51 min
Jun 24, 10:58 AM MDTSpecial Weather StatementRIW47 min
Jun 24, 10:59 AM MDTFlood WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 4 more9 hr
Jun 24, 11:02 AM MDTSpecial Weather StatementRIWPark43 min
Jun 24, 11:49 AM MDTSpecial Weather StatementRIW41 min
Jun 24, 12:06 PM MDTSpecial Weather StatementRIWPark39 min
Jun 24, 12:31 PM MDTSpecial Weather StatementRIWNatrona44 min
Jun 24, 12:33 PM MDTSpecial Weather StatementRIW42 min
Jun 24, 12:45 PM MDTSevere Thunderstorm WarningRIWBig Horn, Park30 min
Jun 24, 1:12 PM MDTSpecial Weather StatementRIWNatrona48 min
Jun 24, 1:16 PM MDTSevere Thunderstorm WarningRIWBig Horn44 min
Jun 24, 1:25 PM MDTRiver Flood WarningRIWFremont35 hr
Jun 24, 1:25 PM MDTRiver Flood WarningRIWFremont17 days
Jun 24, 1:45 PM MDTSevere Thunderstorm WarningRIWNatrona17 min
Jun 24, 2:01 PM MDTSpecial Weather StatementRIWBig Horn29 min
Jun 24, 2:19 PM MDTFlash Flood WarningRIWBig Horn3 hr
Jun 24, 2:24 PM MDTSpecial Weather StatementRIWFremont51 min
Jun 24, 2:46 PM MDTSpecial Weather StatementRIWFremont44 min
Jun 24, 3:12 PM MDTSevere Thunderstorm WarningRIWFremont48 min
Jun 24, 3:14 PM MDTSevere Thunderstorm WarningRIWJohnson61 min
Jun 24, 3:42 PM MDTSpecial Weather StatementRIWFremont63 min
Jun 24, 3:52 PM MDTSevere Thunderstorm WarningRIWFremont, Natrona38 min
Jun 24, 4:13 PM MDTSpecial Weather StatementRIWNatrona32 min
Jun 24, 4:31 PM MDTSevere Thunderstorm WarningRIWNatrona44 min
Jun 24, 4:38 PM MDTSevere Thunderstorm WarningRIWNatrona37 min
Jun 24, 5:02 PM MDTSevere Thunderstorm WarningRIWNatrona43 min
Jun 24, 5:12 PM MDTSpecial Weather StatementRIWSweetwater48 min
Jun 24, 5:17 PM MDTAreal Flood AdvisoryRIWNatrona63 min
Jun 24, 5:38 PM MDTAreal Flood WarningRIWBig Horn8 days

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.